Talk

Advanced search

Post childbirth period and Cerazette - help please!

(6 Posts)
AfroPunk Fri 04-Nov-16 21:04:13

I know this may not be the right place to post, but I would like some feedback and think some of you may be able to advise me.

I had my baby by EMCS 7w ago. I started taking Cerazette 10 days ago. What I think is my period began 6 days ago and I have a very heavy flow ( lots of blood and gushing; no clots) - it's like its been day 1 or 2 of my period for that last 6 days.

I had my 6w check with the Dr today and he advises I should temporarily stop taking Cerazette until this bleed stops, wait 5 days after, and then start again. He thinks Cerazette is doing too much, too soon to my uterus, which is still healing.

However, he seemed surprised my period has returned so soon, but surely this isn't a surprise as I've been bottle feeding our baby since day 3? I am still having night sweats and other than ruling out an infection, he didn't have an answer, so I'm doubting his expertise in women's health tbh.

Wwyd? Take a break from Cerazette or continue? I suffer from migraines with aura so the mini pill or Mirena are my only hormonal options.

pinguina16 Sat 05-Nov-16 11:58:38

Hiya! Fellow sufferer of migraine with aura. I don't know the answer to your question but understand your need to keep migraine at bay.
I'd suggest looking for a GP at your surgery who's speciality is women's health and book an appointment with them. Hopefully they'll have an idea of what would be best. smile

Glitterchicken Sat 05-Nov-16 22:03:03

I was taking cerazette before my pregnancy and it completely stopped my periods. I started taking it again after I had my baby at about 10 weeks. I've basically been constantly bleeding since then (my daughter is one next week!) The GP advised me that cerazette can be a bit notorious for doing this after a baby, so she recommended trying some different brands (I'm the same as you and limited with what I can take due to migraines with aura). They changed me to noriday a few months ago and whilst initially it improved things, it's started happening again so I'm back to square one!

AfroPunk Mon 14-Nov-16 18:59:06

Thanks for your messages. That's interesting about Cerazette being notorious for causing bleeding post-childbirth.

After I wrote the OP, I had an horrendous bleed: at one point it was so bad that if it had got any heavier, I would have called an ambulance. I was worried I was having a secondary PPH. Mercifully, it slowed down, but it took about 3 days to stop gushing and soaking pads.

I'm now in a quandary as I feel ready to have sex again, I'm not taking the mini-pill (I think it might be best to try taking it again after my next period so I get an idea of what my bleeding is like), so all we can use is condoms for a while. I just feel a bit uneasy only using condoms when I'm pretty certain we're done having children.

Me624 Mon 14-Nov-16 19:25:58

All of this is exactly me. Migraine with aura, happily on cerazette for several years before stopping to TTC during which time my periods stopped completely. I went back on it after my 6 week check (at which I had just started my first post-birth period, also bottle fed) and had the most horrendous heavy bleeding for weeks. Soaking through a nighttime pad in an hour, bathroom after a shower looked like the murder scene from psycho ...

When I went back to the doctor he advised me to come off it and try the implant or the mirena coil. I asked about other brands and he said there was no point because cerazette already has the lowest dose of hormones and the other mini pills are all likely to give me even worse side effects. (It's true that before going on cezarette I was on two different mini pills both of which I had bad heavy bleeding on.)

I am now 8 months down the line and tbh I still haven't done anything about it and am just using condoms. I'm a bit reluctant to try the coil or the implant because unlike the pill you can't just stop taking it if you react badly!

NickyEds Wed 16-Nov-16 07:17:36

I went on Cerazette after having my second dc but stopped after 23 days of continuous bleeding. It's made me very nervous about other hormonal contraception tbh. If your gp has said to stop taking it then stop, you can always try again at a late date and condoms are a very effective form of contraception when used properly.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now